Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The centralizer of a Cartan subalgebra of a Jordan algebra

Author: Edgar G. Goodaire
Journal: Trans. Amer. Math. Soc. 235 (1978), 314-322
MSC: Primary 16A64; Secondary 17C25, 17C10
MathSciNet review: 0460384
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If L is a diagonable subspace of an associative algebra A over a field $ \Phi \;(L$ is spanned by commuting elements and the linear transformations ad $ x:a \mapsto x - xa,x \in L$, are simultaneously diagonalizable), then a map $ \lambda :L \to \Phi $ is said to be a weight of L on an A-module V if the space $ {V_\lambda } = \{ v \in V:vx = \lambda (x)v\;{\text{for}}\;{\text{all}}\;x \in L\} $ is nonzero. It is shown that if A is finite dimensional semisimple and the characteristic of $ \Phi $ is zero then the centralizer of L in A is the centralizer of an element $ x \in A$ if and only if x distinguishes the weights of L on every irreducible A-module. This theorem can be used to show that for each representative V of an isomorphism class of irreducible A-modules and for each weight $ \lambda $ of L on V, the centralizer of L contains the matrix ring $ {D_{{n_\lambda }}},D = {\text{End}_A}V,{n_\lambda } = {\dim _D}{V_\lambda }$ and in fact is the direct sum of all such algebras. If J is a finite dimensional simple reduced Jordan algebra, one can determine precisely those x in J whose centralizer in the universal enveloping algebra of J coincides with the centralizer of a Cartan subalgebra. The simple components of such a centralizer can also be found and in fact are listed for the degree $ J \geqslant 3$ case.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16A64, 17C25, 17C10

Retrieve articles in all journals with MSC: 16A64, 17C25, 17C10

Additional Information

Keywords: Diagonable subspace, weighted representation, reduced Jordan algebra, Cartan subalgebra, universal enveloping algebra
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society